Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 11, NWS Green Bay, WI

May 12, 2000Waushara County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 12, 2000, 10:43 AM CDT for Waushara County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2000, 10:43 AM CDT (15:43 UTC)
Expired
May 12, 2000, 11:15 AM CDT
In force
32 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2000-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2000-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-508 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 121544
SVRGRB
WIC137-121615-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1043 AM CDT FRI MAY 12 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN AND CENTRAL WAUSHARA COUNTY IN WISCONSIN

* UNTIL 1115 AM CDT

* AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER
  REPORTS INDICATED A SEVERE THUNDERSTORM WITH DAMAGING HAIL. THE
  STORM WAS NEAR WAUTOMA. THE STORM WAS MOVING EAST AT 50 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  REDGRANITE BY 1045 AM CDT.
  AURORAVILLE BY 1050 AM CDT.
  BORTH BY 1055 AM CDT.

THIS EXTENDS THE WARNING FOR EASTERN WAUSHARA COUNTY.

THIS STORM WILL PRODUCE DAMAGING HAIL. BEFORE THE STORM ARRIVES...
MOVE YOUR VEHICLE INTO THE GARAGE. BE SURE YOU ARE NOT CAUGHT
OUTDOORS WHEN THE STORM HITS.

JKL/TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:15 AM CDT, 6 hours 28 minutes earlier.

Area forecast discussion, May 12, 4:15 AM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CDT FRI MAY 12 2000

...MAIN FORECAST CHALLENGES ARE CHANCE FOR RAIN AND THEN AFFECTS OF
CLOUDS ON TEMPERATURES...

0830Z IR SHOWED INCREASING MID AND HIGH LEVEL CLOUDS ASSOCIATED WITH
UPPER JET CORE THAT EXTENDED FROM THE DAKOTAS INTO MINNESOTA AS ANALYZED
ON 00Z 300 MB CHART.  RADAR SUMMARY SHOWED THAT UNDER THE ENTRANCE
REGION OF THE JET...SCATTERED SHOWERS WERE INCREASING FROM EASTERN
NEBRASKA INTO CENTRAL MINNESOTA.  THUNDERSTORMS WERE DEVELOPING ACROSS
NORTHERN IOWA JUST NORTH AND WEST OF THE SURFACE COLD FRONT.  A LARGE
CLUSTER OF THUNDERSTORMS THAT WAS IN NORTHERN MISSOURI AND SOUTHERN IOWA
WAS WEAKENING.  THIS WEAKENING SHOULD ALLOW CONTINUED MOISTURE TO FLOW
NORTH INTO THE AREA OF SHOWERS AND THUNDERSTORMS IN IOWA AND MINNESOTA.

MODELS INDICATE UPPER JET AND ASSOCIATED DIVERGENCE WILL MOVE OVER MOST
OF FORECAST AREA TODAY AND LINGER ACROSS THE EAST THIS EVENING.  SURFACE
FRONT LOOKS AS IF IT WILL TEMPORARILY STALL...WITH A WEAK WAVE OF LOW
PRESSURE RIDING NORTHEAST ALONG THE FRONT.  THE POSITION OF THE FRONT
ACROSS THE EXTREME SOUTHEAST PART OF THE FORECAST AREA SHOULD PROVIDE
THE BEST CHANCE FOR THUNDERSTORMS IN THAT REGION.  CONVECTIVE DAY 1
OUTLOOK HAS PLACED GENERAL THUNDER OVER ALL BUT NORTHWEST CORNER OF
FORECAST AREA.

MODEL GUIDANCE SHOWS VERY LOW CHANCES FOR PRECIPITATION ON SATURDAY...
BUT ABUNDANT LOW LEVEL MOISTURE BEHIND CANADIAN FRONT...PLUS STEEPENING
LAPSE RATES SHOULD PROVIDE THE CHANCE FOR MAINLY AFTERNOON SHOWERS.

WARM FRONT ONLY REACHED AS FAR SOUTH AS EXTREME SOUTHEAST CORNER OF
FORECAST AREA AROUND MIDNIGHT.  COLD FRONT HAS MOVE JUST FAR ENOUGH EAST
SO THAT WARM AIR HAS BEEN PUSHED A LITTLE OFF TO THE EAST.  SOME WARM
AIR MAY MAKE ANOTHER RUN THIS AFTERNOON INTO SOUTHEAST CORNER AS SURFACE
WAVE BACKS THE FRONT TO THE NORTHWEST A LITTLE.  WARMING SHOULD STILL BE
LIMITED THOUGH DUE TO DEEP CLOUDS AND WIDESPREAD PRECIPITATION.  REST OF
FORECAST AREA DEEP WITHIN THE COOLER AIR MASS.  OVERALL WILL FOLLOW MUCH
COOLER ETA 2 METER TEMPERATURES WHICH SEEM TO DO WELL IN SITUATIONS
WHERE CLOUDS AND AIR MASS CHANGES ARIE TAKING PLACE.

.GRB...NONE.

KENNEDY
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, May 12, 5:57 AM CDT, 4 hours 46 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-121500-

HAZARDOUS WEATHER OUTLOOK...CORRECTION TO TIME
NATIONAL WEATHER SERVICE GREEN BAY WI
557 AM CDT FRI MAY 12 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND
NORTH-CENTRAL WISCONSIN.

SEVERE WEATHER IS NOT EXPECTED ACROSS THE FORECAST AREA...BUT
THUNDERSTORMS ARE POSSIBLE.

THUNDERSTORMS ARE POSSIBLE TODAY AND EARLY TONIGHT GENERALLY ALONG AND
SOUTH OF A LINE FROM WAUSAU TO WAUSAUKEE.  THE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE.

A SLOW MOVING COLD FRONT WILL REMAIN ACROSS SOUTHEAST WISCONSIN TODAY...
THEN MOVE AWAY TO THE EAST TONIGHT.  AS AN UPPER LEVEL LOW PRESSURE
SYSTEM INTERACTS WITH THE FRONT...MORE SHOWERS AND THUNDERSTORMS WILL
DEVELOP.

SPOTTER ACTIVATION IS NOT EXPECTED.

THIS OUTLOOK WILL BE UPDATED AT NOON.  WEATHER UPDATES CAN ALSO BE FOUND
IN THE SHORT-TERM FORECAST.

KENNEDY
WWW.CRH.NOAA.GOV/GRB
Special weather statement, May 12, 10:05 AM CDT, 38 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-122100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 AM CDT FRI MAY 12 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND
NORTH-CENTRAL WISCONSIN.

ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL ARE POSSIBLE OVER CENTRAL
WISCONSIN AND PARTS OF EAST CENTRAL WISCONSIN TODAY.

THUNDERSTORMS ARE EXPECTED OVER THE REST OF FORECAST AREA TODAY AND
TONIGHT.

MOIST AIR AHEAD OF A FRONTAL SYSTEM STRETCHING FROM SOUTHWEST TO NORTH
CENTRAL WISCONSIN WILL CONTINUE TO BE THE FOCUS OF SHOWERS AND
THUNDERSTORMS TODAY AND EVENING.  CLOUDS CONTINUE TO COVER MUCH OF
NORTHERN AND CENTRAL WISCONSIN EARLY THIS MORNING...HOWEVER ANY
BREAKS...WOULD LEAD TO FURTHER DESTABILIZATION THIS AFTERNOON.

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST.

HELMAN
WWW.CRH.NOZAA.GOV/GRB
Local storm report, May 12, 10:27 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1027 AM CDT FRI MAY 12 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1025 AM    1 W COLOMA                WI   1 INCH HAIL
05/12/00   WAUSHARA

1027 AM    COLOMA                    WI   1.5 INCH HAIL
05/12/00   WAUSHARA                       HAIL COVERING THE GROUND

JKL/AL
Local storm report, May 12, 10:42 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1042 AM CDT FRI MAY 12 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1038 AM    2 MILES E COLOMA          WI   2.75 INCH HAIL
05/12/00   WAUSHARA

1039 AM    COLOMA                    WI   2 INCH HAIL
05/12/00   WAUSHARA                       HEAVY CAR DAMAGE, SIDING
                                          DAMAGE TO HOUSE

TE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 10:05 AM CDTSevere Thunderstorm WarningGRBWaushara40 min
May 12, 10:50 AM CDTSevere Thunderstorm WarningGRBWinnebago40 min
May 12, 11:09 AM CDTSevere Thunderstorm WarningGRBCalumet51 min
May 12, 11:28 AM CDTSevere Thunderstorm WarningGRBManitowoc47 min
May 12, 1:59 PM CDTSevere Thunderstorm WarningGRBWaupaca61 min
May 12, 2:22 PM CDTSevere Thunderstorm WarningGRBOutagamie48 min
May 12, 2:28 PM CDTSevere Thunderstorm WarningGRBBrown62 min
May 12, 2:38 PM CDTSevere Thunderstorm WarningGRBShawano62 min
May 12, 3:08 PM CDTSevere Thunderstorm WarningGRBOconto47 min
May 12, 3:16 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee64 min
May 12, 4:25 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc50 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.